MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL HUMERAL STEM TRIAL INSERTER KNOB

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL HUMERAL STEM TRIAL INSERTER KNOB
Model Number 804-06-038
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure: threaded tip broke inside the broach nothing was left inside the patient.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The reason for the instrument failure was reported as broken tip.The possible time in service for baseplate is 4 years and 12 days from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The devices were returned and examined by registered medical assistant (rma) at djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review shows two prior complaints filed against the instrument item number that reports a similar failure.Those are 2 - broke/cracked/damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo, and examination shows that the altivate reverse, small humeral stem trial inserter knob broke inside of the altivate reverse humeral broach, confirming the complaint.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE, SMALL HUMERAL STEM TRIAL INSERTER KNOB
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13284506
Report Number1644408-2022-00046
Device Sequence Number2187052
Product Code KWS
UDI-Device Identifier00888912171397
UDI-Public(01)00888912171397
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-038
Device Catalogue Number804-06-057
Device Lot Number258434L03
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-06-038 LOT 280611L02; 804-06-055 LOT 318867L10; 804-06-057 LOT UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale